MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 4 HOLE STRAIGHT W/GAP 1.0MM PLATE; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM 4 HOLE STRAIGHT W/GAP 1.0MM PLATE; PLATE, BONE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00084.Medical products: traumaone system 4 hole straight w/gap 1.0mm plate, part# 42-1004, lot# unk, traumaone system 2.0x5mm cross-drive screw, part# 41-2005, lot# unk.
 
Event or Problem Description
It was reported the patient developed an infection in the lower left jaw four months post-operatively following a sagittal split ramus osteotomy.The surgeon believed the infection was due to a loosening of the plate.A month after the infection was discovered, a re-operation occurred and the plate was re-fixed.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as post-operative intervention was reported.Product was not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.For these reasons, no inspections or functional testing could be conducted.The dhr could not be reviewed due to the lot number remaining unknown.There are no indications of manufacturing defects.For this part (42-1004) and the previous one year (from the notification date) regarding the loosening of this screw or an infection, there is a complaint rate of 0.04% which is no greater than the occurrence listed in the application fmea.It was reported that the cause of the infection was likely the loosening of the plate and bone fixation, however, the cause of the loosening of the plate could not be determined from the information provided.It is also possible that there was another cause of the infection and the infection led to the loosening of the plate.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report; b5 describe event or problem; d10 device availability; g4 date received by manufacturer; g7 type of report; h2 follow up type; h3 device evaluated by manufacturer; h6 method code; h6 results code; h6 conclusions code; h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 4 HOLE STRAIGHT W/GAP 1.0MM PLATE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9663154
Report Number0001032347-2020-00083
Device Sequence Number19554289
Product Code JEY
UDI-Device Identifier00841036124526
UDI-Public00841036124526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42-1004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;